A Case of Linear IgA Bullous Dermatosis Induced by Aspirin Therapy

Linear IgA Bullous Dermatosis Following Aspirin Therapy

  • Mohammad Nabavi ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Afshin Rezaeifar ORCID Mail Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Ali Sadeghinia ORCID Department of Dermatology, Razi Hospital, Tehran University of Medical Sciences, Tehran, Iran
  • Saba Arshi ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Sima Bahrami ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Mohammad Hassan Bemanian ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Morteza Fallahpour ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Sima Shokri ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
  • Zahra Vakilazad ORCID Department of Allergy and Clinical Immunology, Iran University of Medical Sciences, Tehran, Iran
Keywords:
Aspirin, Dapsone, Linear IgA bullous dermatosis, Mucocutaneous lymph node syndrome

Abstract

Linear IgA bullous dermatosis (LABD) is a rare autoimmune blistering disease that may be triggered by some diseases and medications. For the latter one, non-steroidal anti-inflammatory drugs (NSAIDs) have been identified as one of the potential causative agents to develop LABD. Here, a rare case of drug-induced LABD is introduced. A 13-month-old Iranian boy presented with a history of generalized blisters, displaying the classic “string of pearls” sign who was eventually diagnosed as a case of LABD. In his admission, he was diagnosed whit Mucocutaneous lymph node syndrome and treated with aspirin.  Some features like appearing the characteristic lesions one week following the administration of aspirin, rapid clearance of lesions after the withdrawal of the drug, and reappearance of new lesions after readministration of aspirin were highly suggestive of aspirin-induced LABD. To establish the diagnosis, we used the “Naranjo probability score” which determined the probable causative role of aspirin. The diagnosis was confirmed by showing the positive IgA deposition in the basement membrane zone in a direct immunofluorescence study of the skin biopsy. The child was treated with dapsone with dramatical response to the drug.

References

1. Egan CA, Zone JJ. Linear IgA bullous dermatosis. Int J Dermatol. 1999;38(11):818-27.
2. Fortuna G, Marinkovich MP. Linear immunoglobulin A bullous dermatosis. Clin Dermatol. 2012;30(1):38-50.
3. Lammer J, Hein R, Roenneberg S, Biedermann T, Volz T. Drug-induced linear IgA bullous dermatosis: a case report and review of the literature. Acta DermVenereol. 2019;99(5-6):508-15.
4. Pereira S, Martins A, Oliveira T, Monteiro V. Dermatosebolhosaiga linear: relato de um casoexuberante e revisão da literatura. Nascer e Crescer. 2018;27(4):238-42.
5. Souza BC, Fregonesi NC, Tebcherani AJ, Sanchez AP, Aoki V, Fernandes JC. Linear IgA bullous dermatosis: report of an exuberant case. An Bras Dermatol. 2013;88(6):67-70.
6. Lings K, Bygum A. Linear IgA bullous dermatosis: a retrospective study of 23 patients in Denmark. Acta dermato-enereologica. 2015;95(4):466-71.
7. Mintz EM, Morel KD. Treatment of chronic bullous disease of childhood. Dermatol Clin. 2011;29(4):699.
8. Patsatsi A. Chronic bullous disease or linear IgA dermatosis of childhood—revisited. J Genet Syndr Gene Ther. 2013;4(151):2.
9. Genovese G, Venegoni L, Fanoni D, Muratori S, Berti E, Marzano AV. Linear IgA bullous dermatosis in adults and children: a clinical and immunopathological study of 38 patients. Orphanet J Rare Dis. 2019;14(1):115.
10. Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clinical Pharmacology & Therapeutics. 1981 Aug;30(2):239-45.
11. Bouldin MB, Clowers-Webb HE, Davis JL, McEvoy MT, Davis MD. Naproxen-associated linear IgA bullous dermatosis: case report and review. In Mayo Clinic Proceedings 2000 Sep 1 (Vol. 75, No. 9, pp. 967-970). Elsevier.
12. Plunkett RW, Chiarello SE, Beutner EH. Linear IgA bullous dermatosis in one of two piroxicam-induced eruptions: a distinct direct immunofluorescence trend revealed by the literature. J Am Acad Dermatol. 2001;45(5):691-6.
13. Camilleri M, Pace JL. Linear IgA bullous dermatosis induced by piroxicam. Journal of the E Acad Dermatol Venereol. 1998;10(1):70-2.
14. Gatto A, Guerriero C, Moretta G, Valentini P, Giorgio V, Lazzareschi I, Rigante D. Linear IgA bullous dermatosis in a two-year-old child: possible association with aspirin. EJ Dermatol. 2017;27(4):417-8.
15. Durdu M, Baba M, Seçkin D. A case of bullous pemphigoid induced by aspirin. J Am Acad Dermatol. 2011;65(2):443-4.
Published
2020-10-18
How to Cite
1.
Nabavi M, Rezaeifar A, Sadeghinia A, Arshi S, Bahrami S, Bemanian M, Fallahpour M, Shokri S, Vakilazad Z. A Case of Linear IgA Bullous Dermatosis Induced by Aspirin Therapy. Iran J Allergy Asthma Immunol. 19(5):550-554.
Section
Case Report(s)